MAUDE Adverse Event Report: CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YP1802
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the yp1802, y-knot pro flex 1.8 mm anchor, two no.2 hi-fi device was used in a surgery for recurrent shoulder dislocation on (b)(6) 2026, and ¿the normal drill bit was implanted with an open circuit, and the angle was not deviated.However, the opening at the head end broke.¿.The procedure was completed with an alternate device and a delay of one hour.Further assessment found the device fragmented and fell into the surgical site and fragments were not retrieved."the fragments have already penetrated into the bones and are difficult to remove.The hospital has communicated with the patient to obtain their understanding and will conduct regular follow-ups after the surgery.".The patient was hospitalized as "a normal postoperative hospital stay, not because of the fracture of the equipment.".The patient's status is described as "in clinical communication and understanding".This report is being raised due to the reported injury of retained foreign body.
 
Additional Manufacturer Narrative
Reported event ¿head end broke - device fragmented and fell into the surgical site but fragments were not retrieved¿ was confirmed.The device will not be returned for evaluation, however, photographic evidence has been provided.Root cause cannot be determined, however, based upon photos; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the yp1802, y-knot pro flex 1.8 mm anchor, two no.2 hi-fi device was used in a surgery for recurrent shoulder dislocation on (b)(6) 2026, and "the normal drill bit was implanted with an open circuit, and the angle was not deviated.However, the opening at the head end broke." the procedure was completed with an alternate device and a delay of one hour.Further assessment found the device fragmented and fell into the surgical site and fragments were not retrieved."the fragments have already penetrated into the bones and are difficult to remove.The hospital has communicated with the patient to obtain their understanding and will conduct regular follow-ups after the surgery." the patient was hospitalized as "a normal postoperative hospital stay, not because of the fracture of the equipment." the patient's status is described as "in clinical communication and understanding".This report is being raised due to the reported injury of retained foreign body.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24176418
Report Number1017294-2026-00011
Device Sequence Number13167624
Product Code MBI
UDI-Device Identifier20845854050689
UDI-Public(01)20845854050689(17)300118(10)1436213
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberYP1802
Device Lot Number1436213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic